MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. PANCREATIC STENT; PANCREATIC DRAINAGE TUBE

OLYMPUS MEDICAL SYSTEMS CORP. PANCREATIC STENT; PANCREATIC DRAINAGE TUBE
Model Number PBD-234-0806
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Thrombosis/Thrombus (4440)
Date of Event 01/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation and the investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article: early endoscopic treatment of symptomatic pancreatic necrotic collections by by m.Jagielski, j.Piatkowski and m.Jackowski.Abstract: endoscopic ultra-sound (eus)-guided transmural endoscopic drainage is commonly used in the treatment of walled off pancreatic necrosis (wopn) in the late phase of acute necrotic pancreatitis (anp).The role of endoscopic intervention remains unclear in the early phase of anp.This study aimed to prospectively evaluate early endoscopic treatment of ancs compared with endoscopic drainage of wopn.Overall, 71 patients with anp who underwent transmural endoscopic drainage for necrotic collections were included.Endoscopic intervention was performed within the first four weeks of anp in 25 (35.21%) patients with anc (group 1) and in 46 (64.79%) patients after four weeks since the onset of anp with wopn (group 2).The overall mean age of patients was 49.9 (22¿79) years and 59 of them were males.The mean time of active drainage and duration of total endoscopic treatment was 26.8 and 16.9 days (p= 0.0001) and 270.8 and 164.2 days (p= 0.0001) in groups 1 and 2, respectively.The average total number of endoscopic interventions was 9.5 and 4.5 in groups 1 and 2, respectively (p= 0.0001).The clinical success rate, frequency of complications of endoscopic interventions, long-term success rate, and recurrence rate were not significantly different between the groups (p> 0.05 for each).Transmural endoscopic drainage is effective method of treatment of early ancs within the first four weeks of anp.However, compared with endoscopic intervention in wopn, more interventions and longer duration of drainage are required.The following adverse events and malfunction was reported: 10 patients with gastrointestinal bleeding (required transfusions) 1 patient with gastrointestinal perforation (treated conservatively) late complications occurring more than 30 days after treatment: 21 newly diagnosed insulin-dependent diabetes 25 venous thrombosis (involving splenic or portal vein) the authors reported use of 3 olympus devices.This event includes 3 reports: (b)(6) - olympus tjf-q180v.(b)(6) - olympus gif-h185 with insufflation of co2.(b)(6) - olympus pbd-234-0806.This is report 3 of 3 for (b)(6) - olympus pbd-234-0806.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information was added to the following fields: d4, h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
PANCREATIC STENT
Common Device Name
PANCREATIC DRAINAGE TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13505472
Report Number8010047-2022-02728
Device Sequence Number5303480
Product Code FGE
UDI-Device Identifier04953170152160
UDI-Public04953170152160
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K021672
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPBD-234-0806
Device Lot NumberUNKNOWN (LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Other;
Patient SexUnknown